MAUDE Adverse Event Report: STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48930000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tritanium tl inserter and inner shaft "no longer holds the implant and cannot be disassembled" intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with an 8 minute surgical delay.This record captures the inserter.
 
Additional Manufacturer Narrative
No visual non conformities identified.The tip of the returned inserter would not rotate.Black locking wings are jammed and cannot be unlocked.Lubrication was applied to all lubrication holes.Black locking wings were able to be unlocked.Subsequently, inserter tip was able to rotate and the inner shaft was able to be removed from the inserter properly.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, and similar complaints were identified.Device stg states: the joint of the tl steerable inserter inner shaft, black rotation wings and the locking knob interface must be lubricated prior to every use.Please see tl lubrication guide for full details (id #tricr-rg-2_18636).The most likely cause of the reported event was determined to be lack of proper lubrication.After lubrication was applied to returned device it functioned as intended.
 
Event or Problem Description
It was reported that a titanium tl inserter and inner shaft "no longer holds the implant and cannot be disassembled" intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with an 8 minute surgical delay.This record captures the inserter.

Brand Name
INSERTER TRITANIUM TL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13267466
Report Number0009617544-2022-00004
Device Sequence Number13848049
Product Code LXH
UDI-Device Identifier07613327370096
UDI-Public07613327370096
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48930000
Device Catalogue Number48930000
Device Lot Number188081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown